Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 36, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 27, 2014, 2:25 AM PST for Klamath County, Lake County, Oregon. It took effect at Nov 28, 2014, 10:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2014, 2:25 AM PST (10:25 UTC)
- In effect from
- Nov 28, 2014, 10:00 AM PST
- Expired
- Nov 29, 2014, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575 WWUS76 KMFR 271025 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 225 AM PST THU NOV 27 2014 ORZ030-031-280000- /O.NEW.KMFR.WI.Y.0036.141128T1800Z-141129T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 225 AM PST THU NOV 27 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
5 follow-up statements
170 WWUS76 KMFR 272301 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PST THU NOV 27 2014 ORZ030-031-281115- /O.CON.KMFR.WI.Y.0036.141128T1800Z-141129T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 301 PM PST THU NOV 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: FRIDAY MORNING THROUGH FRIDAY EVENING. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
093 WWUS76 KMFR 281102 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 AM PST FRI NOV 28 2014 ORZ030-031-290600- /O.CON.KMFR.WI.Y.0036.141128T1800Z-141129T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 302 AM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPILDE
947 WWUS76 KMFR 282302 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 302 PM PST FRI NOV 28 2014 ORZ030-031-290600- /O.CON.KMFR.WI.Y.0036.000000T0000Z-141129T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 302 PM PST FRI NOV 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SVEN
169 WWUS76 KMFR 290415 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 815 PM PST FRI NOV 28 2014 ORZ030-031-291100- /O.EXT.KMFR.WI.Y.0036.000000T0000Z-141129T1100Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 815 PM PST FRI NOV 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PST SATURDAY... THE WIND ADVISORY HAS BEEN EXTENDED TO 3 AM PST SATURDAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FB
662 WWUS76 KMFR 291048 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PST SAT NOV 29 2014 ORZ030-031-291800- /O.EXT.KMFR.WI.Y.0036.000000T0000Z-141129T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 248 AM PST SAT NOV 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS: GUSTY WINDS WILL CREATE DIFFICULT TRAVEL ON THE SECTION OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY FOR THOSE DRIVING HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-291800- /O.NEW.KMFR.FZ.A.0016.141130T0900Z-141130T1600Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 248 AM PST SAT NOV 29 2014 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * LOW TEMPERATURES: 30 TO 34 DEGREES. * TEMPERATURE INVERSION: AN INVERSION WILL SET UP JUST A COUPLE OF HUNDRED FEET OFF THE GROUND. * LOCATIONS INCLUDE: COOS BAY...NORTH BEND...REEDSPORT... COQUILLE. * IMPACTS: SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SPILDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 26, 9:19 PM PST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 26, 9:19 PM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
919 PM PST WED NOV 26 2014
.DISCUSSION...A MOIST FRONTAL SYSTEM IS LOCATED OFFSHORE AND WILL
SLOWLY PUSH INTO THE COAST WATERS TONIGHT THEN INTO THE COAST
THURSDAY MORNING. THIS FRONT WILL STALL OVER WESTERN PORTIONS OF
THE AREA THURSDAY AND THEN REMAIN IN THE AREA FLUCTUATING IN
POSITION THURSDAY NIGHT THROUGH FRIDAY. THIS IS EXPECTED TO BRING
A VERY MOIST PATTERN TO NORTHERN AND WESTERN PORTIONS OF THE AREA
THURSDAY...THEN OVER MUCH OF THE AREA FRIDAY.
INITIALLY, RAIN IS EXPECTED TO SPREAD INTO THE COASTAL AREAS
TONIGHT. THEN RAIN WILL SPREAD INLAND FROM THE COAST INTO DOUGLAS
COUNTY, INTO THE SOUTHERN OREGON CASCADES AND INTO PORTIONS OF
JOSEPHINE AND NORTHERN JACKSON COUNTY. EAST OF THE CASCADES
EXPECT RAIN TO SPREAD INTO NORTHERN KLAMATH AND NORTHERN LAKE
COUNTY DURING THE DAY. OF NOTE IS THAT HEAVY RAINFALL IS POSSIBLE
OVER CURRY COUNTY THURSDAY AND THURSDAY NIGHT WITH ADDITIONAL
MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE FRIDAY AND FRIDAY
NIGHT FOR THE CURRY COUNTY AREA. THIS FRONT WILL REMAIN IN
POSITION DURING THE DAY THURSDAY, SAGGING SLIGHTLY FURTHER SOUTH
BY THURSDAY EVENING WHICH MAY BRING RAIN INTO SOUTHERN PORTIONS OF
THE CWA. THE FRONT REMAINS IN THE VICINITY THURSDAY NIGHT,
FLUCTUATING SLIGHTLY IN POSITION. THEN FRIDAY INTO EARLY SATURDAY,
A LOW TO THE NORTH SHIFTING SOUTHWARD AND TOWARDS THE AREA WILL
HELP PUSH THE FRONT INLAND BRINGING PRECIPITATION TO MUCH OF THE
CWA.
OF CONCERN IS HOW MUCH SNOW LEVELS WILL LOWER SATURDAY. MODELS
VARY ON THE POSITION OF THE FRONT AS IT SLOWLY SHIFTS SOUTH
SATURDAY INTO SATURDAY NIGHT AND THE POSITION OF THE UPPER TROUGH
THAT MOVES DOWN FROM THE NORTH. THE UPPER TROUGH HAS THE POTENTIAL
TO BRING A VERY COLD AIR MASS WITH LOWERED SNOW LEVELS TO NORTHERN
PORTIONS OF THE CWA. THE NAM IS THE COLDEST SOLUTION WITH THE
OPERATIONAL GFS SHOWING MUCH LESS COLD AIR MOVING INTO THE AREA.
THE ECMWF AND SREF SEEM TO BE THE MIDDLE SOLUTIONS AND INDICATE
THAT SNOW LEVELS MAY LOWER TO PASS LEVELS IN THE SOUTHERN OREGON
CASCADES WITH LOWER PASSES INCLUDING SEXTON SUMMIT POSSIBLY AFFECT BY
SNOW OR A RAIN SNOW MIX SATURDAY. THE COLDEST AIR IS EXPECTED
OVER DOUGLAS COUNTY AND NORTHERN COOS COUNTY AS WELL AS THE
CHEMULT AREA WHERE LOWER SNOW LEVELS, POSSIBLY DOWN TO 2000 FT,
MAY OCCUR SATURDAY IN SHOWERS. ALONG WITH THE VARIABILITY IN
MODEL SOLUTIONS FOR THE COLD AIR AND SNOW LEVELS THERE IS ALSO
VARIABILITY IN THE AMOUNT OF SHOWERS SATURDAY AFTERNOON AND
EVENING AS THIS COLD AIR MOVES INTO THE AREA. IN GENERAL THOUGH
MODELS INDICATE SHOWERS BEING MAINLY LIGHT DURING THIS PERIOD.
&&
.AVIATION...BASED ON THE 27/00Z TAF CYCLE...
A STRONG INVERSION BETWEEN 1000FT AND 2500FT AGL ON THE MEDFORD
AFTERNOON SOUNDING CONTINUES TO TRAP LOW CLOUDS AND MOISTURE BELOW
IT OVER THE INTERIOR WEST SIDE DESPITE MODERATE TO STRONG WINDS JUST
ABOVE IT. DUE TO THE STRONGER WINDS ALOFT AND THICKENING CLOUD COVER
OVER THE AREA, WE DO NOT EXPECT FOG TO BE AS EXTENSIVE IN COVERAGE
AND DURATION TONIGHT THROUGH THANKSGIVING MORNING AS IT WAS THIS
PAST MORNING. WE DO STILL EXPECT IFR TO LIFR CEILINGS FROM 03Z
THROUGH 19Z, PARTICULARLY IN THE IN THE ROGUE VALLEY. OTHERWISE, THE
INCOMING FRONTAL SYSTEM IS EXPECT TO RESULT IN MVFR CEILING
CONDITIONS ALONG THE COAST LATE THURSDAY MORNING THROUGH THURSDAY
NIGHT. SOME WIND SHEAR WILL OCCUR ALONG AND NEAR THE COAST TONIGHT
AND LIGHT TO MODERATE LOW LEVEL TURBULENCE SHOULD BE EXPECTED ACROSS
ALL AREAS OVER THE NEXT 24 HOURS AS THE FRONTAL SYSTEM PUSHES INLAND
AND THE INVERSION WEAKENS. RAIN WILL PUSH ONTO THE COAST AND THE
WEST SIDE OF OREGON DURING THE DAY ON THURSDAY. BTL
&&
.MARINE...UPDATED 300 PM PST WED NOV 26 2014... SOUTH WINDS AND WIND
WAVES WILL CONTINUE TO INCREASE AHEAD OF AN INCOMING FRONTAL SYSTEM
INTO THURSDAY MORNING. SEAS WILL BECOME SOUTHWEST AND
CHAOTIC...BUILDING TO A STEEP TO VERY STEEP 10 TO 15 FEET. ANOTHER
FRONTAL WAVE ON FRIDAY WILL CAUSE WINDS AND SEAS TO SURGE UPWARD
AGAIN. SATURDAY THROUGH EARLY NEXT WEEK LOW PRESSURE WILL APPROACH
THE COAST FROM THE SOUTHWEST BRINGING MORE MOISTURE AND WIND.
HOWEVER...THE BULK OF THE HAZARDOUS WEATHER THIS WEEKEND INTO EARLY
NEXT WEEK IS MOST LIKELY TO REMAIN SOUTH OF THE AREA IN THE
CALIFORNIA COASTAL WATERS.
&&
.PREV DISCUSSION... /ISSUED 728 PM PST WED NOV 26 2014/
SHORT TERM...A FRONTAL BOUNDARY WILL MOVE INTO THE COASTAL
WATERS TONIGHT. SOUTHWEST WINDS ALOFT COULD SURFACE FOR A FEW
HOURS AT THE HIGHER ELEVATIONS AND IN FAVORED LOCATION SUCH AS THE
PART OF HWY 31 BETWEEN SUMMER LAKE AND PAISLEY. THE FRONT IS
EXPECTED TO BRING RAIN TO THE COASTAL COUNTIES WITH RAIN SPREADING
INTO DOUGLAS COUNTY BY LATE MORNING. BOTH THE GFS AND THE NAM SHOW
A GOOD SOUTHWEST MOISTURE FLUX INTO CURRY COUNTY WITH THE BOUNDARY
LYING STATIONARY ACROSS CENTRAL SISKIYOU COUNTY. OVER THE NEXT TWO
DAYS THIS BOUNDARY IS EXPECTED TO MOVE BACK AND FORTH. AS A RESULT
WE WILL SEE MORE OR LESS PROLONGED RAIN ACROSS SOUTHWEST OREGON
AND NORTHWEST CALIFORNIA THROUGH SATURDAY, THE KLAMATH AND GOOSE
LAKE BASINS INCLUDED. SNOW LEVELS WILL STAY ABOVE 6000 FEET
THROUGH SATURDAY AND SNOW IS NOT EXPECTED OVER THE PASSES.
ON FRIDAY..ALSO EXPECT MODERATELY SE-NW SURFACE PRESSURE GRADIENT
WHICH WILL INCREASE WINDS ACROSS THE SHASTA VALLEY FRIDAY AFTERNOON.
RIGHT NOW THE GRADIENT DOES NOT APPEAR STRONG ENOUGH TO AFFECT THE
ROGUE VALLEY BUT SOUTH END OF JACKSON COUNTY SUCH AS ASHLAND COULD
SEE BREEZY SOUTH WINDS ON FRIDAY. MOREOVER WINDS AT 700MB INCREASE
TO AROUND 50KTS AND THIS WILL LIKELY AFFECT THE WARNER MOUNTAINS
AND PART OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY IN LAKE
COUNTY AGAIN ON FRIDAY AFTERNOON AND FRIDAY NIGHT.
ON SATURDAY A COLD FRONT WILL MOVE SOUTH INTO NORTH-CENTRAL
OREGON. GUIDANCE INDICATES THAT THE LEADING EDGE OF THE COLD AIR
WILL BEGIN TO FILTER INTO NORTHERN PART OF OUR FORECAST AREA. AT
THIS POINT IT LOOKS LIKE THE COLD AIR WILL ONLY MAKE IT AS FAR
SOUTH AS CHEMULT OR SILVER LAKE. THIS WILL PRESENT A FORECAST
CHALLENGE FOR SUNDAY AS WE ARE EXPECTING A WARMER AIR ALOFT
PUSHING NORTHWARD ON SUNDAY. /FB
LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...MODELS HAVE BACKED
OFF ON THE ARRIVAL OF A POTENT LOW PRESSURE CENTER BY ROUGHLY 24
HOURS. THIS HAS PUSHED A POTENTIAL HEAVY WET SNOW EVENT FOR AREAS IN
AND AROUND MT SHASTA CITY AWAY FROM THE BUSY TRAVEL DAY OF SUNDAY,
AND INSTEAD IS FOCUSING THE EVENT MORE INTO MONDAY NIGHT AND
TUESDAY. AGAIN, THERE IS GOOD CONFIDENCE THAT A LARGE, VERY MOIST
SYSTEM WILL MOVE ASHORE OVER CALIFORNIA EARLY NEXT WEEK, BUT
CONFIDENCE IN THE TIMING AND OTHER DETAILS REMAINS MUCH LOWER.
THE EXTENDED PERIOD BEGINS WITH THE AFOREMENTIONED LOW STATIONED
WELL OFFSHORE OF CALIFORNIA, BUT A WAVE ORBITING THIS LOW WILL PUSH
A WARM FRONT INTO NORTHERN CALIFORNIA AND SOUTHERN OREGON FROM THE
SOUTH DURING THE DAY SUNDAY. THIS WILL SPREAD OVERRUNNING
PRECIPITATION INTO THE AREA, AND DEPENDING ON THE TIMING AND THE
EXTENT OF COLD AIR REMAINING TRAPPED AT THE SURFACE, COULD RESULT IN
A PERIOD OF SNOW OR POTENTIALLY EVEN SOME ICE OVER PORTIONS OF THE
EAST SIDE SUNDAY NIGHT INTO MONDAY. UNCERTAINTY REMAINS HIGH IN THIS
SCENARIO, BUT IT DOES BARE WATCHING OVER THE NEXT SEVERAL DAYS.
MODEL SOLUTIONS DEPICT THE LOW ITSELF WILL FINALLY PUSH ASHORE
SOMETIME BETWEEN MONDAY NIGHT AND TUESDAY NIGHT, WITH A VERY RICH
PLUME OF MOISTURE FLOWING UP THE CENTRAL VALLEY OF CALIFORNIA INTO
THE SHASTA HIGHLANDS. THE SAME CONCERNS REMAIN TODAY AS YESTERDAY,
FOCUSING ON THE TIMING OF THE HEAVIEST UPSLOPE PRECIPITATION, AND
THE QUESTION OF HOW FAR WILL SNOW LEVELS DROP IN THAT AREA. SIMILAR
EVENTS IN THE PAST HAVE PRODUCED VERY HEAVY WET SNOW EVENTS IN THE
AREA OF MT SHASTA, AND THE SAME POTENTIAL EXISTS HERE, THUS THIS
EVENT WILL NEED TO BE MONITORED OVER THE NEXT SEVERAL DAYS AS WELL.
WHATEVER THE RESULTING CHAIN OF EVENTS BRINGS, THE FORECAST WILL
REMAIN UNSETTLED DURING THE EXTENDED TERM, WITH WELL ABOVE NORMAL
CHANCES FOR PRECIPITATION AND TEMPERATURES RANGING FROM NEAR TO
SLIGHTLY ABOVE SEASONAL NORMALS. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST FRIDAY FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST FRIDAY
FOR PZZ350-356-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 5:05 PM PST | Hazardous Seas Warning | MFR | 17 hr | |
| Nov 26, 5:05 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.